Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 207, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 15, 2005, 6:20 PM EST for Hendricks County, Marion County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 6:20 PM EST (23:20 UTC)
- Expired
- Nov 15, 2005, 6:45 PM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 21 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:01 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 152321
SVRIND
INC063-097-152345-
/O.NEW.KIND.SV.W.0207.051115T2320Z-051115T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDRICKS COUNTY IN CENTRAL INDIANA
NORTHWESTERN MARION COUNTY IN CENTRAL INDIANA
* UNTIL 645 PM EST
* AT 602 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS NEAR BAINBRIDGE
OF 65 MPH. THIS STORM IS LOCATED NEAR DANVILLE...OR ABOUT 22 MILES
WEST OF INDIANAPOLIS...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PITTSBORO AROUND 625 PM EST
BROWNSBURG AROUND 635 PM EST
CLERMONT AROUND 640 PM EST
SPEEDWAY AROUND 645 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3987 8669 3969 8667 3974 8626 3993 8609
3993 8632
$$
JOHNSON1 follow-up statement
000
WWUS53 KIND 152326
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EST TUE NOV 15 2005
INC063-097-152345-
/O.CON.KIND.SV.W.0207.000000T0000Z-051115T2345Z/
HENDRICKS-MARION-
626 PM EST TUE NOV 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR NORTHERN HENDRICKS AND NORTHWESTERN MARION COUNTIES...
AT 625 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR BROWNSBURG...OR ABOUT 14 MILES WEST
OF INDIANAPOLIS...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRING HILL AROUND 640 PM EST
ROCKY RIPPLE AROUND 645 PM EST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3987 8669 3969 8667 3974 8626 3993 8609
3993 8632
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:30 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 15, 2:30 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE NOV 15 2005 .DISCUSSION... FORECAST FOCUS IS ON STORMS TONIGHT THEN COLD AIR/POSSIBLE PRECIP IN THE SHORT TERM. AT 19Z WARM FRONT WAS ACROSS SRN FORECAST AREA /FA/ WITH SFC LOW NW OF KSTL. LINE OF TSRA WAS APPROACHING FA FM THE SW WITH ANOTHER LINE CLOSER TO SFC LOW BACK IN MO. MODELS IN DECENT AGREEMENT WITH MOST FEATURES AGAIN TODAY. WILL USE A BLEND. EXPECT WARM FRONT TO LIFT N THRU FA THIS AFTN BEFORE COLD FRONT MOVES SWIFTLY THROUGH THE FA THIS EVENING. EXPECT ANOTHER LINE OF TSRA NEAR OR AHEAD OF SFC FRONT. THUS WILL CONTINUE HI POPS MOST AREAS. FAR WRN FA MAY BE A PROBLEM IF TSRA MOVE WELL AHEAD OF FRONT AND THUS ARE OUT OF WRN FA AROUND 00Z. MAY GO A LITTLE LOWER POPS THERE TO ACCOUNT FOR THIS. WILL CONTINUE TO MENTION SEVERE AS SHEAR PROFILES ARE IMPRESSIVE AND FA IS IN HIGH RISK. PRECIP WILL END AROUND MIDNIGHT AS DRY SLOT WORKS IN. COLD AIR WILL QUICKLY FLOW IN BEHIND FRONT SO SHOULD HAVE NO TROUBLE REACHING LOWS NEAR MAV NUMBERS IN THE MID TO UPPER 30S. WINDS WILL GUST OVER 30 MPH IN WAKE OF SFC LOW AS WELL...ESPECIALLY NWRN FA. ON WEDNESDAY COLD ADVECTION WILL KEEP TEMPS FROM RISING MUCH. WENT JUST A FEW DEGREES ABOVE MINS FOR HIGHS. THIS IS NEAR MAV NUMBERS MOST AREAS. 925MB PROGS SHOW PLENTY OF MOISTURE AROUND...ESPECIALLY NRN FA. COLD ADVECTION/CYCLONIC FLOW MAY INTERACT WITH THIS MOISTURE TO PRODUCE A FEW LIGHT SNOW SHOWERS ACROSS NRN HALF OF FA. WILL KEEP SLIGHT CHC POPS GOING THERE. CLOUDS WILL GRADUALLY EXIT BY THU MORNING AS HIGH PRES MOVES IN. TEMPS WILL PLUMMET INTO THE LOWER 20S FOR LOWS. WITH SUCH A COLD START EVEN WITH SUN TEMPS WILL STAY IN THE 30S MOST AREAS DURING THE DAY THU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 15, 3:30 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EST TUE NOV 15 2005 INZ021-028>031-035>049-051>057-060>065-067>072-160930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 330 PM EST TUE NOV 15 2005 ...DANGEROUS SEVERE WEATHER OUTBREAK INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES WILL MOVE WEST TO EAST ACROSS CENTRAL INDIANA THIS AFTERNOON. AFTER 500 PM ANOTHER LINE OF STORMS WILL MOVE INTO CENTRAL INDIANA FROM THE WEST. THIS LINE HAS THE POTENTIAL TO PRODUCE WIDESPREAD WIND DAMAGE AS IT MOVES ACROSS CENTRAL INDIANA INTO EARLY EVENING. ADDITIONAL ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE STORMS. THESE STORMS SHOULD BE OUT OF INDIANA BEFORE MIDNIGHT. RESIDENTS OF CENTRAL INDIANA ARE URGED TO STAY TUNED TO LOCAL MEDIA OUTLETS INCLUDING RADIO AND TELEVISION ALONG WITH NOAA ALL HAZARDS RADIO. WEATHER CONDITIONS WILL CHANGE RAPIDLY. OVERNIGHT...AFTER THE STORMS PASS...WIND GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTY SNOW SHOWERS WILL BE POSSIBLE ON WEDNESDAY. NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Nov 15, 4:32 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TORNADO 1 N ELLETTSVILLE 39.25N 86.62W
11/15/2005 MONROE IN AMATEUR RADIO
DEBRIS IS ALSO BEING REPORTED FALLING FROM THE SKY IN
BLOOMINGTON
&&
OGRENLocal storm report, Nov 15, 4:45 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL NASHVILLE 39.20N 86.24W
11/15/2005 1.00 INCH BROWN IN LAW ENFORCEMENT
&&
OGRENLocal storm report, Nov 15, 5:38 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 2 SW ST. PAUL 39.41N 85.66W
11/15/2005 SHELBY IN PUBLIC
PUBLIC REPORT IN GENEVA IN SHELBY COUNTY
&&
OGRENLocal storm report, Nov 15, 5:40 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TORNADO 1 E ST. PAUL 39.43N 85.61W
11/15/2005 DECATUR IN LAW ENFORCEMENT
STATE POLICE CONFIRMED TORNADO JUST EAST OF ST PAUL
&&
OGRENLocal storm report, Nov 15, 5:42 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO HOPE 39.30N 85.77W
11/15/2005 BARTHOLOMEW IN AMATEUR RADIO
2 BARNS AND A HOME DAMAGES IN HOPE.
&&
OGRENLocal storm report, Nov 15, 6:20 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 4 W BAINBRIDGE 39.76N 86.89W
11/15/2005 65 MPH PUTNAM IN TRAINED SPOTTER
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:31 PM EST | Tornado Warning | IND | Knox, Sullivan | 44 min |
| Nov 15, 2:40 PM EST | Tornado Warning | IND | Knox | 50 min |
| Nov 15, 2:46 PM EST | Tornado Warning | IND | Clay, Parke, Putnam, Vigo | 29 min |
| Nov 15, 3:10 PM EST | Tornado Warning | IND | Clay, Owen, Putnam, Vigo | 35 min |
| Nov 15, 3:23 PM EST | Tornado Warning | IND | Daviess, Knox | 43 min |
| Nov 15, 3:32 PM EST | Tornado Warning | IND | Hendricks, Putnam | 28 min |
| Nov 15, 3:35 PM EST | Tornado Warning | IND | Greene | 25 min |
| Nov 15, 3:48 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 27 min |
| Nov 15, 3:57 PM EST | Tornado Warning | IND | Monroe, Owen | 40 min |
| Nov 15, 4:06 PM EST | Tornado Warning | IND | Lawrence, Monroe | 24 min |
| Nov 15, 4:24 PM EST | Tornado Warning | IND | Monroe, Morgan | 31 min |
| Nov 15, 4:29 PM EST | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 31 min |
| Nov 15, 4:47 PM EST | Tornado Warning | IND | Bartholomew, Brown | 28 min |
| Nov 15, 4:49 PM EST | Tornado Warning | IND | Vigo | 26 min |
| Nov 15, 5:05 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 25 min |
| Nov 15, 5:16 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 29 min |
| Nov 15, 5:24 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 36 min |
| Nov 15, 5:41 PM EST | Tornado Warning | IND | Delaware, Madison | 34 min |
| Nov 15, 5:48 PM EST | Tornado Warning | IND | Rush | 27 min |
| Nov 15, 6:02 PM EST | Tornado Warning | IND | Howard | 28 min |
| Nov 15, 6:12 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton | 33 min |
| Nov 15, 6:13 PM EST | Tornado Warning | IND | Henry, Rush | 24 min |
| Nov 15, 6:26 PM EST | Tornado Warning | IND | Martin | 34 min |
| Nov 15, 6:36 PM EST | Tornado Warning | IND | Delaware, Madison, Tipton | 39 min |
| Nov 15, 6:44 PM EST | Tornado Warning | IND | Lawrence, Monroe | 31 min |
| Nov 15, 6:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Madison, Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.